Alert archive / Georgia / River Flood Warnings in 2010
River Flood Warning 57, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 5, 2010, 6:00 AM EST for DeKalb County, Fulton County, Georgia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2010, 6:00 AM EST (11:00 UTC)
- Expired
- Feb 5, 2010, 10:57 AM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties DeKalb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 51 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Peachtree Creek at Buford Highway at Atlanta (NPBG1).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336120, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
640 WGUS42 KFFC 051100 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EST FRI FEB 5 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC089-121-060100- /O.NEW.KFFC.FL.W.0057.100205T1100Z-000000T0000Z/ /NPBG1.1.ER.100205T1030Z.100205T1030Z.000000T0000Z.NO/ 600 AM EST FRI FEB 5 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 5AM FRIDAY THE STAGE WAS 12.0 FEET...AND RISING. * FLOOD STAGE IS 12.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET ON SEP 26 2009. $$
2 follow-up statements
629 WGUS42 KFFC 051107 CCA FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 AM EST FRI FEB 5 2010 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES .RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC089-121-060100- /O.COR.KFFC.FL.W.0057.100205T1100Z-000000T0000Z/ /NPBG1.1.ER.100205T1030Z.100205T1030Z.000000T0000Z.NO/ 600 AM EST FRI FEB 5 2010 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 5AM FRIDAY THE STAGE WAS 11.1 FEET...AND RISING. * FLOOD STAGE IS 12.0 FEET. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.1 FEET ON SEP 26 2009. $$
500 WGUS82 KFFC 051557 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1057 AM EST FRI FEB 5 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING CREEK IN GEORGIA... NORTH FORK PEACHTREE CREEK NEAR ATLANTA AFFECTING DE KALB AND FULTON COUNTIES GAC089-121-051657- /O.CAN.KFFC.FL.W.0057.000000T0000Z-100205T1557Z/ /NPBG1.1.ER.100205T1030Z.100205T1030Z.000000T0000Z.NO/ 1057 AM EST FRI FEB 5 2010 THE FLOOD WARNING IS CANCELLED FOR THE NORTH FORK PEACHTREE CREEK NEAR ATLANTA. * AT 1045 AM FRIDAY THE STAGE WAS 11.2 FEET...AND FALLING. * THE CREEK CREST AT 11.5 FEET AROUND 10 AM THIS MORNING. THIS WAS JUST UNDER THE FLOOD STAGE LEVEL OF 12 FEET. IT WILL SLOWLY FALL THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 5, 2:41 AM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Feb 5, 2:41 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 241 AM EST FRI FEB 5 2010 .SHORT TERM /TODAY THROUGH SUNDAY/... MAIN PRECIPITATION SHIELD HAS BEEN WORKING ITS WAY INTO NORTH AND WEST GEORGIA OVERNIGHT...AND WILL CONTINUE TO SPREAD EAST ACROSS THE FORECAST AREA TODAY AS THE SURFACE LOW TRACKS NORTHEAST OUT OF THE NORTHERN GULF OF MEXICO ACROSS SOUTH AND CENTRAL GEORGIA. TEMPERATURES HAVE WARMED SUFFICIENTLY FOR A CHANGE OVER TO RAIN IN THE FAR NORTH AND NORTHEAST THIS MORNING. BULK OF THE HEAVIER RAINFALL WILL BE EAST OF THE FORECAST AREA BY LATE AFTERNOON OR EARLY EVENING. COLD AIR SWEEPING IN BEHIND THE LOW WILL BRING A CHANCE FOR SOME MORE WINTRY MIX OF PRECIPITATION TO PARTS OF NORTH GEORGIA LATE TONIGHT AND EARLY SATURDAY. PRECIPITATION SHOULD BE LIGHT AND LITTLE ACCUMULATION IS EXPECTED. SATURDAY AFTERNOON THROUGH SUNDAY SHOULD BE DRY AS SURFACE HIGH PRESSURE BUILDS IN AND NORTHWEST UPPER FLOW BRING DRIER AIRMASS INTO THE REGION. WINDS WILL LIKELY ONLY BE BORDERLINE THIS MORNING FOR THE WIND ADVISORY CURRENTLY IN EFFECT. HOWEVER...WITH VERY WET SOIL CONDITIONS PERSISTING OVER THE AREA...BORDERLINE IS LIKELY ALL WE WILL NEED FOR THE POTENTIAL OF A FEW TREES COMING DOWN. THEREFORE I AM RELUCTANT TO CANCEL THE ADVISORY AND I WILL LET IT RUN THROUGH THE CURRENT EXPIRATION TIME. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... GENERAL UPPER LEVEL PATTERN ACROSS THE U.S. REMAINS FAIRLY ACTIVE THROUGH THE EXTENDED FORECAST PERIOD. GFS AND ECMWF MODELS KEEP THE NORTHERN BRANCH OF THE FLOW A BIT MORE DOMINANT THAN THE SOUTHERN BRANCH ACROSS THE EASTERN U.S. SERIES OF UPPER LOWS DIGGING INTO THE SOUTHWESTERN U.S. ARE FORECAST TO GET SWEPT UP BY THE MORE DOMINANT NORTHERN BRANCH AS THEY EMERGE ONTO THE PLAINS...WITH THE FOCUS OF THE ENERGY LIFTING NORTH AND WEST OF GEORGIA. SYSTEM EXPECTED AROUND MID WEEK DOES DRIVE A DECENT COLD FRONT THROUGH GEORGIA TUESDAY. PRECIPITATION CHANCES BEGIN INCREASING BY LATE MONDAY NIGHT WITH BEST CHANCES DURING THE DAY TUESDAY ACCORDING TO THE LATEST MODEL RUNS. GFS MODEL HAS A LARGE SURFACE HIGH LOCKED IN PLACE OVER THE SOUTHEASTERN U.S. FOR THE LATTER HALF OF THE UPCOMING WEEK. I WILL KEEP THE MAJORITY OF THE FORECAST AREA DRY WEDNESDAY THROUGH FRIDAY. && .HYDROLOGY... HAVE EXTENDED THE FLOOD WATCH INTO THE REMAINDER OF FAR NORTH GEORGIA FOR TODAY. BEST RAINFALL OVERNIGHT HAS BEEN ACROSS AREAS ALONG AND NORTH OF THE ORIGINAL NORTHERN EDGE OF THE WATCH. BEST PRECIPITATION WILL BE ACROSS NORTH AND WEST GEORGIA EARLY THIS MORNING...SHIFTING EAST AND SOUTH THROUGHOUT THE DAY. 1.5 TO 3 INCHES STILL LOOKS GOOD FOR THE AREA WHICH WILL CAUSE SOME CREEKS AND EVENTUALLY RIVERS TO RISE BACK TO MINOR FLOOD LEVELS...WITH ISOLATED MODERATE FLOODING POSSIBLE. && .AVIATION... MAIN ISSUES ARE LOW CEILINGS AND GUSTY WINDS FOR TODAY AS LOW PRESSURE TRACKS ACROSS THE AREA TODAY. EXPECT HEAVIEST RAIN TO MOVE EAST OVER AHN AND MCN AREAS BY 18Z...WITH -DZ IN ATLANTA AREA THROUGH 00Z. LIFR/IFR CIGS AND MAINLY IFR VSBYS THROUGH MOST OF THE DAY...BECOMING OVC007 AROUND 01-02Z. PRESSURE GRADIENT KEEPS 09018G28KT THROUGH 15Z...THEN LOSING GUSTS AS LOW MOVES OVER THE AREA. NE WINDS AT 10-13KTS WILL BECOME NW AT 10KTS BY 00Z. RETURN OF GUSTS ACCOMPANY INCREASING CEILING HEIGHTS AROUND 03-04Z. LEG && .PRELIMINARY POINT TEMPS/POPS... ATHENS 40 35 49 32 48 / 100 50 20 5 5 ATLANTA 43 37 47 30 47 / 100 30 10 5 5 BLAIRSVILLE 39 35 42 27 44 / 100 50 30 5 5 CARTERSVILLE 44 37 45 29 47 / 100 40 10 5 5 COLUMBUS 52 42 52 32 54 / 100 10 5 5 5 GAINESVILLE 38 35 47 31 46 / 100 40 20 5 5 MACON 50 43 52 31 53 / 100 30 5 5 5 ROME 45 37 45 28 47 / 100 40 20 5 5 PEACHTREE CITY 47 37 47 28 49 / 100 20 10 5 5 VIDALIA 56 45 54 37 55 / 100 60 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BIBB...BUTTS...CARROLL... CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE... CLAYTON...COBB...COWETA...CRAWFORD...DADE...DAWSON...DEKALB... DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GORDON... GREENE...GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY... JACKSON...JASPER...JONES...LAMAR...LUMPKIN...MACON...MADISON... MARION...MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...TAYLOR...TOWNS... TROUP...UNION...UPSON...WALKER...WALTON...WEBSTER...WHITE... WHITFIELD. && 20/LEG
Hazardous weather outlook, Feb 5, 4:39 AM EST, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 439 AM EST FRI FEB 5 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-060945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 439 AM EST FRI FEB 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY HEAVY RAIN AND GUSTY WINDS EXPECTED TODAY. .SYNOPSIS... A SURFACE LOW PRESSURE SYSTEM WILL TRACK NORTHEAST OUT OF THE NORTHERN GULF OF MEXICO AND ACROSS SOUTH AND CENTRAL GEORGIA TODAY. .PRIMARY HAZARDS... PERIODS HEAVY RAIN TODAY MAY CAUSE MINOR FLOODING ON AREA CREEKS...STREAMS AND RIVERS. STRONG GUSTY WINDS COULD MAKE DRIVING DIFFICULT THIS MORNING...ESPECIALLY FOR HIGH PROFILE VEHICLES. .DISCUSSION... WIDESPREAD RAIN MOVING INTO NORTH AND WEST GEORGIA WILL CONTINUE TO SPREAD EAST ACROSS THE AREA TODAY AS THE LOW PRESSURE SYSTEM OVER THE NORTHERN GULF OF MEXICO MOVES NORTHEASTWARD OVER GEORGIA. WIDESPREAD 1 TO 3 INCHES CAN STILL BE EXPECTED TODAY AS HEAVIER SHOWERS MOVE INTO THE AREA TODAY. THE BULK OF THE HEAVIER RAINFALL WILL BE EAST OF THE AREA BY LATE AFTERNOON OR EARLY EVENING. WINDS ARE ALSO EXPECTED TO REMAIN STRONG AND GUSTY THROUGH MID MORNING AS THE TIGHT PRESSURE GRADIENT HOLDS AHEAD OF THE LOW PRESSURE SYSTEM. FOR MORE DETAILED INFORMATION...SEE THE LATEST FLOOD WATCH AND WIND ADVISORY. THERE IS ALSO A SLIGHT CHANCE FOR A WINTRY MIX ACROSS THE NORTHEAST GEORGIA MOUNTAINS TONIGHT AS COLD AIR IS USHERED IN BEHIND THE LOW. PRECIPITATION SHOULD BE LIGHT AND LITTLE TO NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAINFALL THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 9:56 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 62 hr |
| Feb 4, 10:00 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 5 days |
| Feb 5, 5:33 AM EST | River Flood Warning | FFC | Dade | 27 hr |
| Feb 5, 7:17 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 11 hr |
| Feb 5, 9:00 AM EST | River Flood Warning | FFC | Whitfield | 72 hr |
| Feb 5, 10:04 AM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 36 hr |
| Feb 5, 10:04 AM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Feb 5, 10:04 AM EST | River Flood Warning | FFC | Newton, Rockdale | 43 hr |
| Feb 5, 10:04 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Feb 5, 10:04 AM EST | River Flood Warning | FFC | Barrow, Jackson | 36 hr |
| Feb 5, 10:04 AM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 31 hr |
| Feb 5, 11:05 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 26 hr |
| Feb 5, 1:51 PM EST | River Flood Warning | FFC | Chattooga | 21 hr |
| Feb 5, 1:51 PM EST | River Flood Warning | FFC | Butts, Henry, Newton | 27 hr |
| Feb 5, 2:15 PM EST | River Flood Warning | FFC | Murray, Whitfield | 39 hr |
| Feb 5, 6:20 PM EST | River Flood Warning | FFC | Cherokee | 19 hr |
Nearby
River Flood Warnings in Georgia, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.